Ice Storm, Carroll
- When
- February 24, 4:00 PM EST to February 25, 12:00 AM EST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.583, -86.563 (the zone’s center; the record gives no point)
An ice storm caused sporadic power outages and travel difficulties over northern portions of central Indiana on the evening of 24 February 2007.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An ice storm caused sporadic power outages and travel difficulties over northern portions of central Indiana on the evening of 24 February 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 24, 2:42 PM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 242 PM EST SAT FEB 24 2007 ...SIGNIFICANT ICE EVENT FOR PORTIONS OF CENTRAL INDIANA TONIGHT... .SHORT TERM DISCUSSION... MAJOB PROB OF THE DAY WL BE TEMPS TNGT AND THE RESULTANT PRECIPITATION TYPE. LATEST RADAR LOOP WAS SHOWING RN ALREADY MOVING INTO SWRN INDIANA AND AWIPS DISTANCE SPEED TOOL SUGGESTS THE SHIELD SHOULD OVERSPREAD THE FA BY 00Z. THE CULPRIT WAS A STG LOW PRES SYS CURRENTLY ACRS SCNTRL KS. THIS SYS WL TRACK NE TO CHI BY 00Z MON BEFORE THE SYS WEAKENS. OVERALL...MODELS IN DECENT AGREEMENT ON QPF FIELDS. HOWEVER...PREFER THE GFS AS NAM HAS THE SFC LOW RETROGRADING AND TOO FAR W ON SUNDAY. HOWEVER...NONE OF THE MODELS ARE MOS HAVE HANDLED TEMPS ACRS THE SNOWPACK TODAY WELL AS 18Z READINGS ARE 5 PLUS DEGREES COOLER. ALSO...DEW PTS HAVE NOT CLIMBED NEARLY AS MUCH AS MOS OUTPUT. AS A RESULT...CURRENT SETUP FOR THE COUNTIES UNDER HEADLINES LOOKS GOOD DESPITE THE MOS THAT WOULD HAVE IT MORE A RN EVENT ALONG AND N OF I-70. MODEL SOUNDINGS SHOW DEEP WARM LYR...AND CURRENTLY WET BULB ZERO TEMPS IN THE WARNING AND ADVISORY AREAS ARE NO WARMER THAN 25 DEGREES F. COUNTIES IN THE ICE STORM AREA SHOULD STAY JUST BLO FRZG MOST OF THE NGT...WHILE COUNTIES IN THE ADVISORY WL IN ALL LIKIHOOD SEE MORE RN TOWARD MRNG...ALTHOUGH WE HAVE BEEN CONSIDERING UPGRADING TO ICE STORM WARNING THERE. TEMPS ACRS AREAS S OF THE SNOWPACK HAVE RESPONDED MUCH BETTER TODAY COMING CLOSE TO GUIDANCE...AND BY THE TIME THE PRECIP REACH HUF AND S...WET BULBS SHOULD BE AT FRZG OR SLIGHTLY HIGHER. ALSO...A FEW LGT STRIKES SEEN ACRS SRN IL COULD MAKE IT INTO SCNTRL INDIANA TNGT AS INSTABILITY PROGS ARE SHOWING NEAR UNSTABLE ATMS. 300K ISENT ANLYS IMPLIED VERY STG LIFT AND SATURATED ATMS ESP IN THE 00Z-06Z TIME FRAME. TEMPS/DEW PTS EXPECTED TO RISE ENOUGH TOMORROW AFTERNOON FOR ALL RN ACRS THE FA. && .LONG TERM.../SUN NT THRU SAT/ SFC LOW AND UPR LOW MEANDER ACROSS N IL TO LK MI SUN NT. SOME ISENTROPIC LIFT AND UPR Q VECTOR CONVERGENCE OVR THE AREA DURING THIS TIME AS WELL. WITH H8 TEMPS DROPPING TO -6 OR LOWER EXPECT ONGOING PRECIP TO CHANGE OVER TO SNOW BY SUN NT PD. LOOKING AT SNOW AMTS AROUND AN INCH FOR NRN CWA TO JUST OVR A HALF INCH CENTRAL WHICH GOES ALONG WITH AMTS IN SREFS. TEMPS NR BLEND OF GUIDANCE IN THE UPR 20S TO LOW 30S. UPR LOW STAYS NR LAKE MI THRU TUE MORN BEFORE IT FINALLY MVS OUT BY TUE NT. KEPT LIKELY POPS IN N AND CHC POPS S FOR MON WITH SFC LOW STALLED OVR LOWER MI AND BEGINNING TO FILL IN. FOR TEMPS WENT COOLER THAN MAV WITH W NW WINDS AND PLENTY OF CLD CVR. CHC POPS NE CWA MON NT AND TUE AS UPR LOW FINALLY STARTS TO MV OUT OF THE AREA AND A RIDGE BEGINS TO MV IN TUE NT AND WED. TEMPS WARM BACK TO SEASONAL WED. NEXT CHC FOR RAIN COMES WITH SYSTEM ARRIVING FROM THE PLAINS THU. NOT MANY CHANGES TO DAYS 4-7. && .AVIATION...DISCUSSION FOR THE 18Z TAFS PRECIP TO SPREAD SW-NE ACRS CNTRL INDIANA AFTER 19Z. EXPECT WIDESPREAD FREEZING RAIN ACRS THE IND AND LAF TERMINALS WITH RN AND PERHAPS ISOLATED TRWS AT BMG AND HUF. IN ADDITION...EXPECT E WINDS WITH GUSTS TO 30 MPH BY EARLY EVE AS LOW PRES SYS MOVES INTO ERN KS AND GRADIENT INCREASES ACRS THE OHIO VLY. VFR CIGS EXPECTED TO DETERIORATE TO MVFR AND PERHAPS IFR AS THE EVENT UNFOLDS THIS EVE. NOT SURE DEW PTS WL COME UP AS MUCH AS MOS INDICATES AS MOS IS ALREADY AROUND 5 DEGREES ON THE HIGH SIDE. THUS...NOT SURE THE FRZG RN WL TRANSISSION BACK TO RN AS QUICKLY AS MOS WOULD WANT. SO...DECIDED TO KEEP LAF AND IND FREEZING RN UNTIL THE WARM FNT MOVES THROUGH DURING THE MID MRNG. && .IND WATCHES/WARNINGS/ADVISORIES...ICE STORM WARNING 7PM TONIGHT TO 7AM SUNDAY INZ021-029>031-038-040>042 FREEZING RAIN ADVISORY 7PM TONIGHT TO 7AM SUNDAY INZ028-035-049 && SHORT TERM/AVIATION...MK LONG TERM...CP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1053 AM EST SAT FEB 24 2007 INZ021-028>031-035-038-040>042-049-251100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON- DELAWARE-RANDOLPH-HENRY- 1053 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ICE STORM WARNING IN EFFECT FROM 7PM THIS EVENING UNTIL 7AM SUNDAY. ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM FREEZING RAIN THIS AFTERNOON THROUGH TONIGHT. IN ADDITION TO THIS...LATER TONIGHT SOUTHEAST WINDS WILL PICK UP TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. THIS COMBINATION WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SNOW ON SUNDAY NIGHT INTO MONDAY. ACCUMULATION OF AROUND 1 INCH IS POSSIBLE BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATION AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ036-037-039-043>048-251100- MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK- 1053 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FREEZING RAIN ADVISORY IN EFFECT FROM 7PM TONIGHT UNTIL 7AM SUNDAY. A MIX OF RAIN AND FREEZING RAIN IS EXPECTED LATE THIS AFTERNOON AND TONIGHT. THERE WILL BE TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH OF AN INCH. IN ADDITION TO THIS...LATER TONIGHT SOUTHEAST WINDS WILL PICK UP TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. THIS COMBINATION COULD LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SNOW FROM SUNDAY NIGHT INTO MONDAY. TOTAL ACCUMULATION OF UP TO 1 INCH IS POSSIBLE BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATION AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>057-060>065-067>072-251100- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 1053 AM EST SAT FEB 24 2007 /953 AM CST SAT FEB 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. HEAVY RAINFALL WILL ALSO BE POSSIBLE OVERNIGHT TONIGHT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. IN ADDITION TO THIS...LATER TONIGHT SOUTHEAST WINDS WILL PICK UP TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAINFALL MAY LEAD TO FLOODING ALONG SOME CREEKS AND STREAMS BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The national radar mosaic for the moment the first event began.
11 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18937, 18938, 18939, 18940, 18941, 18942, 18943, 18944, 18945, 18946, 18947.